Jump to content
Acne.org
  • entries
    5
  • comments
    0
  • views
    5,944

About this blog

a mom's journey through Tane

Entries in this blog

 

Somewhere in Month Two...

I'm officiallly off the prednisone now, which is a good thing since that drug can cause a myriad of problems too. I got a couple of cysts within the last week. One right at the base of my chin and one at the corner of my mouth. They seem to be healing/reducing in size much quicker than before-maybe since the prednisone is still in my system... overall, my skin looks fabulous. I honestly can say it has been years since I could apply such little makeup. Still trying to be realistic but this sure feels good right now! I am not sure if I mentioned that I used a 2 part olive oil to 1 part apple cider vinegar treatment on my hair. I massaged it in and then left it in a shower cap for 30 minutes or so and shampooed at ususal. Miracle! NO scalp dryness and super soft and shiny hair again. I am still losing hair but not as much as before so perhaps the decrease in dosage aided with that. However, it did become necesssary for me to purchase a wig. I was so freaked out about it but neither my hairdresser (from a upscale salon) nor my best friend could tell! I ordered "my" shade and cut and then had my hairdresser texturize it and put the finishing touches on it. I use mu own bangs etc and it does look good. Feels wierd though. Still no super dryness anywhere. I am still using aquaphor and Mimyx.

mom2byz

mom2byz

02/18/2010

 

Clear!!

Today felt so good that I have to write about it-though I am certain it will not last. The predisone did a number on my face and made it beautifully clear! The redness is G.O.N.E. I still have a small area on the left of my chin. I wore very little make-up this morning to church and it felt SO good. I know that it will all come back after I stop the prednisone but just for a day it felt great. On the down side, my hair is falling out like gangbusters. If this continues, I will be bald and I am not kidding! So, I have decided that I will stay on the Accutane at the lower dose (40mg every other day) for two weeks, if my hair loss continues, I will have no choice but to stop. If you have any encouragement about hair loss/regrowth, I'd appreciate it!

mom2byz

mom2byz

02/08/2010

 

Clear!!

Today felt so good that I have to write about it-though I am certain it will not last. The predisone did a number on my face and made it beautifully clear! The redness is G.O.N.E. I still have a small area on the left of my chin. I wore very little make-up this morning to church and it felt SO good. I know that it will all come back after I stop the prednisone but just for a day it felt great. On the down side, my hair is falling out like gangbusters. If this continues, I will be bald and I am not kidding! So, I have decided that I will stay on the Accutane at the lower dose (40mg every other day) for two weeks, if my hair loss continues, I will have no choice but to stop. If you have any encouragement about hair loss/regrowth, I'd appreciate it!

mom2byz

mom2byz

02/08/2010

 

1 month update

Well, its time for an entry. I came back from PA so exhausted and had so much to do to catch. On top of that my mother-in-law was here visiting another week... I made it to the one-month mark. I have had no excessive dryness and my lips are not even remotely chapped. Though I use Aquaphor many times a day to prevent it. My face looks more smooth than it has in years! Except where I have active/healing cysts, of course. My husband mentions to me often that he cannot believe how smooth my face is. I had a few days of muscle aches and joint pain but that went away too. The only complaint, other than the cysts that I have, is the hair loss, which is proving to be substanial. I ventured to the dermatologist's office sans make-up yesterday. It was a bold move on my part but I felt he needed to see it bare. He did and perscribed prednisone for the inflammation. 40mg everyday for a week and 20mg for the next week. The reduction in inflammation overnight has been substanial. He also reduced my Accutane from 40 everyday to 40 every other day (which has made a big pharmaceutical nightmare...still working on that.). The doctor also did a test where he pulled at my hair VERY hard in several places and said that test was negative. My understanding is that they do not want to be able to pull out 20 hairs at a time. I should also note that my hair has been getting dry. I only wash it 2 times a week now (oh does that sound gross!). I also use a very heavy 3 minute condtioner. I also apply a leave- in condtioner several times a day and apply liberally at night and sleep in a shower cap. Oh, have my boys had a heyday with that. They either call me "the doctor" or "the deli-woman." LOL I am already on a diuretic due to some high blood pressure issues I've had following preeclampsia with my son. So we are looking to change the med I am now to Aldactone (spiro) to also help combat the acne and hair loss. So, that's all for now.

mom2byz

mom2byz

02/05/2010

 

STRESSSS

Well, it has been a few days since I have written. My mom got really ill (bacterial infection in her blood) and I flew to Pittsburgh and back in 5 days. As per the accutane experience, I'm feeling a little tired but perhaps that could be the stress of my mom being so sick... But my face, OH MY WORD!!! It is awful! I get new cysts everyday. Mostly around my mouth and chin. Many look like they are several that have joined together. I canNOT even pretend to try to cover them with make-up. My chin is a bumpy mess. I'll be honest, I am discouraged. My face wasn't nearly this bad 15 days ago. Is this normal, I wonder, to break out this badly?? The cysts last at least 5-7 days and are very painful. My oldest son turned 13 last Sunday. I cannot believe I am the mother of a teenager! He does not have acne. Hopefully, I am on a journey to get rid of mine before his begins.

mom2byz

mom2byz

01/22/2010

×